Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 41, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 4, 2014, 9:38 AM CDT for 4 counties in Wisconsin. It was in force for 52 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2014, 9:38 AM CDT (14:38 UTC)
- Expired
- Sep 4, 2014, 10:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Forest County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 163 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 9:49 AM CDT | HAIL 0.5 | Lake Tomahawk, WI | |
| Sep 4, 9:51 AM CDT | HAIL 1 | Lake Tomahawk, WI | HAIL FROM NICKEL TO QUARTER SIZE AND HEAVY RAIN. |
| Sep 4, 9:54 AM CDT | TSTM WND DMG | Minocqua, WI | TREES DOWN AND QUARTER SIZE HAIL. |
| Sep 4, 9:55 AM CDT | HAIL 1.75 | 3 E Lake Tomahawk, WI | |
| Sep 4, 10:00 AM CDT | HAIL 1.75 | 2 N Rhinelander, WI | |
| Sep 4, 10:01 AM CDT | HAIL 1 | 8 N Tomahawk, WI | |
| Sep 4, 10:15 AM CDT | HAIL 1 | Three Lakes, WI | WINDS ESTIMATED NEAR 60 MPH. |
| Sep 4, 10:17 AM CDT | HAIL 1 | Three Lakes, WI | |
| Sep 4, 10:20 AM CDT | HAIL 1 | 10 Ene Tomahawk, WI | AT LEAST 1 INCH DIAMETER HAIL IN TOWN OF HARRISON. TIME ESTIMATED. REPORT FROM SOCIAL MEDIA. |
| Sep 4, 10:30 AM CDT | TSTM WND DMG | Argonne, WI | NUMEROUS TREES DOWN. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 7:42 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
004
WUUS53 KGRB 041438
SVRGRB
WIC041-069-085-125-041530-
/O.NEW.KGRB.SV.W.0041.140904T1438Z-140904T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
938 AM CDT THU SEP 4 2014
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FOREST COUNTY IN NORTHEAST WISCONSIN...
NORTHERN LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...
ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
SOUTHERN VILAS COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 1030 AM CDT
* AT 937 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES EAST OF BOULDER JUNCTION TO 12 MILES NORTH
OF RHINELANDER TO 8 MILES NORTH OF TOMAHAWK...AND MOVING EAST AT 55
MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EAGLE RIVER AROUND 945 AM CDT.
WOODBORO AND RHINELANDER AROUND 950 AM CDT.
PHELPS AROUND 955 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SUGAR CAMP...CONOVER...THREE
LAKES...CLEARWATER LAKE...ANVIL LAKE CAMPGROUND...JEFFRIS...FRANKLIN
LAKE CAMPGROUND...STARKS...ENTERPRISE AND WINDSOR DAM CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4559 9005 4580 8981 4611 8986 4611 8902
4603 8882 4604 8878 4602 8868 4581 8868
4547 8899 4547 8942 4546 8943 4543 9005
TIME...MOT...LOC 1438Z 269DEG 51KT 4608 8942 4579 8944
4558 8977
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
EB5 follow-up statements
387
WWUS53 KGRB 041452
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
952 AM CDT THU SEP 4 2014
WIC041-069-085-125-041530-
/O.CON.KGRB.SV.W.0041.000000T0000Z-140904T1530Z/
FOREST WI-LINCOLN WI-ONEIDA WI-VILAS WI-
952 AM CDT THU SEP 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
VILAS...ONEIDA...NORTHERN LINCOLN AND NORTHWESTERN FOREST COUNTIES
UNTIL 1030 AM CDT...
AT 949 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF EAGLE RIVER TO TOMAHAWK...
MOVING EAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
PHELPS AROUND 1005 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE JEFFRIS...FRANKLIN LAKE
CAMPGROUND...ANVIL LAKE CAMPGROUND...STARKS...WINDSOR DAM
CAMPGROUND...MONICO...HILES...GAGEN...ENTERPRISE AND NELMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4559 9005 4580 8981 4606 8975 4611 8902
4603 8882 4604 8878 4602 8877 4603 8874
4602 8868 4581 8868 4547 8899 4547 8942
4546 8943 4543 9005
TIME...MOT...LOC 1451Z 269DEG 51KT 4602 8932 4578 8927
4547 8967
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
JKL218
WWUS53 KGRB 041500
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1000 AM CDT THU SEP 4 2014
WIC041-069-085-125-041530-
/O.CON.KGRB.SV.W.0041.000000T0000Z-140904T1530Z/
FOREST WI-LINCOLN WI-ONEIDA WI-VILAS WI-
1000 AM CDT THU SEP 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
VILAS...ONEIDA...NORTHERN LINCOLN AND NORTHWESTERN FOREST COUNTIES
UNTIL 1030 AM CDT...
AT 958 AM CDT...A LARGE SEVERE THUNDERSTORM WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF PHELPS TO 11 MILES
SOUTHEAST OF EAGLE RIVER TO 8 MILES NORTHWEST OF PARRISH. THE STORM
WAS MOVING EAST AT 60 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
PHELPS AROUND 1005 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE FRANKLIN LAKE CAMPGROUND...
ANVIL LAKE CAMPGROUND...STARKS...WINDSOR DAM CAMPGROUND...MONICO...
HILES...GAGEN...ENTERPRISE...NELMA AND PELICAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4547 8998 4577 8963 4599 8965 4608 8903
4603 8882 4604 8878 4603 8877 4602 8877
4603 8874 4603 8872 4602 8868 4581 8868
4547 8899 4547 8942 4546 8943
TIME...MOT...LOC 1500Z 269DEG 51KT 4602 8914 4578 8908
4547 8949
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
JKL713
WWUS53 KGRB 041507
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1007 AM CDT THU SEP 4 2014
WIC041-069-085-125-041530-
/O.CON.KGRB.SV.W.0041.000000T0000Z-140904T1530Z/
FOREST WI-LINCOLN WI-ONEIDA WI-VILAS WI-
1007 AM CDT THU SEP 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
VILAS...EASTERN ONEIDA...NORTHEASTERN LINCOLN AND NORTHWESTERN FOREST
COUNTIES UNTIL 1030 AM CDT...
AT 1006 AM CDT...A LARGE SEVERE THUNDERSTORM WAS LOCATED ALONG A
LINE EXTENDING FROM PHELPS TO 13 MILES WEST OF POPPLE RIVER TO
PARRISH...AND MOVING EAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
ONEIDA...NORTHEASTERN LINCOLN...NORTHWESTERN FOREST AND SOUTHEASTERN
VILAS COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...
WINDSOR DAM CAMPGROUND...NELMA...PELICAN LAKE...ALVIN...STEVENS LAKE
CAMPGROUND...NASHVILLE...LENNOX...ARGONNE AND MOLE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4603 8882 4604 8879 4602 8877 4603 8872
4602 8868 4581 8868 4547 8899 4547 8942
4546 8943 4549 8982 4577 8949 4594 8959
4608 8903
TIME...MOT...LOC 1507Z 269DEG 51KT 4602 8900 4579 8894
4547 8935
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$
JKL529
WWUS53 KGRB 041516
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1016 AM CDT THU SEP 4 2014
WIC069-041525-
/O.CAN.KGRB.SV.W.0041.000000T0000Z-140904T1530Z/
LINCOLN WI-
1016 AM CDT THU SEP 4 2014
...THE FIRST SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN
COUNTY IS CANCELLED...BUT A NEW WARNING HAS BEEN ISSUED...
ANOTHER LINE OF SEVERE STORMS IS MOVING INTO WESTERN LINCOLN COUNTY.
LAT...LON 4603 8881 4604 8879 4602 8877 4603 8872
4602 8868 4581 8868 4547 8899 4547 8942
4555 8943 4556 8945 4558 8945 4577 8941
4594 8945 4608 8903
TIME...MOT...LOC 1515Z 269DEG 51KT 4601 8899 4578 8888
4548 8926
$$
WIC041-085-125-041530-
/O.CON.KGRB.SV.W.0041.000000T0000Z-140904T1530Z/
FOREST WI-ONEIDA WI-VILAS WI-
1016 AM CDT THU SEP 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
VILAS...EASTERN ONEIDA AND NORTHWESTERN FOREST COUNTIES UNTIL 1030 AM
CDT...
AT 1012 AM CDT...A LARGE SEVERE THUNDERSTORM WAS LOCATED ALONG A
LINE EXTENDING FROM PHELPS TO 12 MILES WEST OF POPPLE RIVER TO 6
MILES NORTHEAST OF PARRISH. THE STORM WAS MOVING EAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
ONEIDA...NORTHWESTERN FOREST AND SOUTHEASTERN VILAS COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...
WINDSOR DAM CAMPGROUND...PELICAN LAKE...ARGONNE...NELMA...STEVENS
LAKE CAMPGROUND...LENNOX...ALVIN AND MOLE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4603 8881 4604 8879 4602 8877 4603 8872
4602 8868 4581 8868 4547 8899 4547 8942
4555 8943 4556 8945 4558 8945 4577 8941
4594 8945 4608 8903
TIME...MOT...LOC 1515Z 269DEG 51KT 4601 8899 4578 8888
4548 8926
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$
JKL147
WWUS53 KGRB 041525
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1025 AM CDT THU SEP 4 2014
WIC041-085-125-041534-
/O.EXP.KGRB.SV.W.0041.000000T0000Z-140904T1530Z/
FOREST WI-ONEIDA WI-VILAS WI-
1025 AM CDT THU SEP 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VILAS...EASTERN
ONEIDA AND NORTHWESTERN FOREST COUNTIES HAS BEEN REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.
LAT...LON 4603 8881 4604 8879 4602 8877 4603 8872
4602 8868 4581 8868 4547 8899 4547 8942
4555 8943 4556 8945 4558 8945 4577 8941
4594 8945 4608 8903
TIME...MOT...LOC 1524Z 269DEG 51KT 4601 8881 4578 8870
4548 8908
$$
EBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 6:45 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Sep 4, 6:45 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 645 AM CDT THU SEP 4 2014 UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND FRIDAY ISSUED AT 327 AM CDT THU SEP 4 2014 PCPN TRENDS AND THE POTENTIAL FOR SVR TSTMS TODAY AND TONIGHT ARE THE MAIN FCST CONCERNS. VERY DIFFICULT FCST EARLY THIS MORNING...WITH SEVERAL AREAS OF ONGOING CONVECTION TO CONTEND WITH...AND ISSUES RELATING TO CAPPING LATER TODAY AND EARLY TONIGHT. ONE AREA OF TSTMS ASSOCIATED WITH A S/W TROF...RRQ OF AN UPPER LEVEL JET AND A H8 WARM FRONT...WAS MOVG OUT OF NE WI EARLY THIS MORNING. ANOTHER CLUSTER OF STORMS HAD RECENTLY FORMED OVER SW/SC WI...WHERE STG WAA WAS FOCUSED ALONG A TIGHT BAROCLINIC ZONE. OF PERHAPS EVEN GREATER CONCERN WAS A LARGE AREA OF CONVECTION ORGANIZING OVER EASTERN ND...AND TRACKING EAST TOWARD N WI. EXPECT THE TSTMS OVER SOUTHERN WI TO JUST BRUSH OUR FAR SOUTHERN COUNTIES THIS MORNING...OR PERHAPS STAY JUST SOUTH. THE MAIN CONCERN IS THE DEVELOPING MCS OVER EASTERN ND...WHICH SEVERAL MODELS...INCLUDING THE 05Z HRRR...TAKE THROUGH FAR NORTHERN WI LATE THIS MORNING/EARLY AFTERNOON. WITH A WARM FRONT LIFTING TOWARD THE REGION...CAPE INCREASING TO NEAR 2000 J/KG BY MIDDAY AND STRONG DEEP LAYER SHEAR IN PLACE...POTENTIAL FOR SVR TSTMS OVER N WI LOOKS PRETTY GOOD. VERY WARM AND HUMID CONDITIONS ARE ANTICIPATED...WITH TEMPS RISING WELL INTO THE 80S...AND DEW POINTS IN THE UPPER 60S AND LOWER 70S. MORE STORMS MAY DEVELOP ON THE NORTHERN EDGE OF THE CAP OVER NORTHERN WI AS A COLD FRONT SHIFTS INTO WSTRN WI LATE IN THE DAY. HOWEVER...THE CAP COULD PROVE TO BE TOO STRONG FOR ADDITIONAL TSTM DEVELOPMENT UNTIL THE FRONT ARRIVES IN THE EVG. WITH CONCERNS ABOUT CAPPING...AND A LACK OF A SIGNIFICANT UPPER LEVEL FORCING... WILL KEEP POPS IN THE CHANCE CATEGORY FOR TONIGHT. STRONG INSTABILITY AND MODERATE TO STRONG SHEAR WILL SUPPORT A CONDITIONAL THREAT OF SVR TSTMS THROUGH THE NIGHT. WILL KEEP A SMALL CHANCE OF STORMS IN OUR FAR SE COUNTIES EARLY FRIDAY...OTHERWISE FRIDAY LOOKS PARTLY SUNNY...MUCH COOLER AND LESS HUMID...WITH HIGHS IN THE 60S AND LOWER 70S. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY ISSUED AT 327 AM CDT THU SEP 4 2014 HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FRIDAY NIGHT THROUGH MONDAY...BRINGING MOSTLY CLEAR SKIES AT NIGHT AND MOSTLY SUNNY DAYS. BEYOND MONDAY...SOME BIG DIFFERENCES NOTED AMONG THE MODELS...INCLUDING A DRASTIC CHANGE IN THE ECMWF MODEL OUTPUT TONIGHT COMPARED TO ITS 12Z RUN. ONLY MINOR ADJUSTMENTS TO THE GRIDS THROUGH MONDAY...AND NO REAL CHANGES BEYOND MONDAY. DID DEPICT OUR LOCATIONS THAT HAVE WARM OR COLD BIASES EACH PERIOD IN THE LONG TERM FORECAST PERIOD. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 639 AM CDT THU SEP 4 2014 AREAS OF LOW CIGS (IFR/MVFR) AND PATCHY FOG SHOULD GRADUALLY DISSIPATE THIS MORNING. TSTMS OVER NE MN WILL TRACK ACROSS NORTHERN WI DURING THE LATE MORNING AND EARLY AFTERNOON. SOME OF THESE STORMS WILL BE SEVERE... WITH DAMAGING WINDS..LARGE HAIL AND TORRENTIAL RAINFALL. HAVE ADDED A TEMPO GROUP FOR THE RHI TAF. SCT TSTMS SHOULD ALSO DEVELOP ALONG AND AHEAD OF A COLD FRONT LATE THIS AFTERNOON AND TONIGHT. HAVE ESTIMATED THE MOST LIKELY FOUR-HOUR PERIOD FOR STORMS AT EACH SITE. LLWS SHOULD REDEVELOP AHEAD OF THE COLD FRONT LATE THIS AFTERNOON AND EVENING...THEN QUICKLY WEAKEN AS THE FRONT MOVES THROUGH. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KIECKBUSCH LONG TERM......ECKBERG AVIATION.......KIECKBUSCH
Hazardous weather outlook, Sep 4, 3:55 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 355 AM CDT THU SEP 4 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-050900- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 355 AM CDT THU SEP 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A CLUSTER OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS NORTHERN WISCONSIN LATER THIS MORNING AND EARLY AFTERNOON. SOME OF THE STORMS MAY BE SEVERE...WITH VERY LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAINFALL. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. THIS DEVELOPMENT IS LESS CERTAIN...AS WARM TEMPERATURES ALOFT WILL LIKELY INHIBIT STORM FORMATION UNTIL A COLD FRONT ARRIVES IN THE EVENING. THE BEST ESTIMATE IS THAT SCATTERED STORMS WILL DEVELOP OVER NORTH CENTRAL WISCONSIN TOWARD SUNSET...THEN SPREAD SOUTHEAST ACROSS THE FORECAST AREA THROUGH THE NIGHT. IF THE STORMS DEVELOP AS FORECAST...THEY MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. BE SURE TO CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS ON THIS POTENTIALLY DANGEROUS WEATHER SITUATION... ESPECIALLY IF YOU HAVE OUTDOOR ACTIVITIES PLANNED FOR TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. LMZ521-522-541>543-050900- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 355 AM CDT THU SEP 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTH WINDS AND BUILDING WAVES WILL CREATE CONDITIONS HAZARDOUS FOR SMALL CRAFT. A SMALL CRAFT ADVISORY IS IN EFFECT. IN ADDITION...AREAS OF MARINE FOG MAY CAUSE NAVIGATION PROBLEMS. THERE IS A CHANCE OF THUNDERSTORMS NORTH OF STURGEON BAY THIS AFTERNOON...AND OVER THE ENTIRE MARINE FORECAST AREA TONIGHT. SOME OF THE STORMS COULD BE SEVERE...WITH STRONG WINDS...LARGE HAIL AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TSK/RE
In the hours before
Special weather statement, Sep 4, 8:23 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 823 AM CDT THU SEP 4 2014 WIZ031-037>039-045-048>050-041445- BROWN-CALUMET-MANITOWOC-OUTAGAMIE-SHAWANO-WAUPACA-WAUSHARA-WINNEBAGO- 823 AM CDT THU SEP 4 2014 ...STRONG THUNDERSTORM IN SOUTHWEST OUTAGAMIE COUNTY... AT 819 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF APPLETON...NEAR HORTONVILLE MOVING EAST AT 30 MPH. HAIL UP TO NICKLE SIZE IS POSSIBLE WITH THIS STORM ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. * THE THUNDERSTORM WILL BE NEAR... APPLETON BY 840 AM CDT... LITTLE CHUTE AND KIMBERLY BY 845 AM CDT... KAUKAUNA BY 850 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY INDOORS UNTIL THE STORM PASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. EB
Local storm report, Sep 4, 8:29 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
829 AM CDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 AM HAIL GREENVILLE 44.29N 88.53W
09/04/2014 E0.75 INCH OUTAGAMIE WI TRAINED SPOTTER
0820 AM HAIL HORTONVILLE 44.33N 88.63W
09/04/2014 M1.00 INCH OUTAGAMIE WI TRAINED SPOTTER
&&
JEFFLSpecial weather statement, Sep 4, 8:33 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 833 AM CDT THU SEP 4 2014 WIZ038-039-048>050-041430- BROWN-CALUMET-MANITOWOC-OUTAGAMIE-WINNEBAGO- 833 AM CDT THU SEP 4 2014 ...STRONG THUNDERSTORMS OVER THE FOX VALLEY... AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER THE FOX VALLEY REGION. ONE WAS NEAR APPLETON. ANOTHER WAS JUST EAST OF OSHKOSH OVER LAKE WINNEBAGO. THE STORMS WERE MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORMS. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JKL
Special weather statement, Sep 4, 8:42 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 842 AM CDT THU SEP 4 2014 WIZ005-010-018-041445- LINCOLN-ONEIDA-VILAS- 842 AM CDT THU SEP 4 2014 ...STRONG THUNDERSTORMS CONTINUE TO APPROACH VILAS AND ONEIDA COUNTIES THIS MORNING... AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS ABOUT 30 MILES WEST OF LAC DU FLAMBEAU...MOVING EAST AT 60 MPH. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS IF THEY CAN MAINTAIN THEIR STRENGTH. DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WITH LOCALIZED FLOODING IS ALSO POSSIBLE. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY INDOORS UNTIL THE STORM PASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. EB
Local storm report, Sep 4, 9:22 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
922 AM CDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HAIL 1 N WRIGHTSTOWN 44.34N 88.16W
09/04/2014 E0.25 INCH BROWN WI PUBLIC
RELAYED VIA SOCIAL MEDIA
&&
LUCHSLocal storm report, Sep 4, 9:25 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
925 AM CDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM HAIL LAC DU FLAMBEAU 45.96N 89.88W
09/04/2014 E0.50 INCH VILAS WI TRAINED SPOTTER
&&
JEFFLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 9:37 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 53 min |
| Sep 4, 2:08 AM CDT | Special Marine Warning | GRB | 37 min | |
| Sep 4, 8:50 AM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 55 min |
| Sep 4, 10:09 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 53 min |
| Sep 4, 10:23 AM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Langlade, Lincoln, Oneida, Vilas | 52 min |
| Sep 4, 11:31 AM CDT | Special Marine Warning | GRB | 89 min | |
| Sep 4, 5:35 PM CDT | Special Marine Warning | GRB | 55 min | |
| Sep 4, 6:38 PM CDT | Special Marine Warning | GRB | 37 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.